Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have abdomen discomfort, lost some weight. Was skipping meals due to constipation caused by Suboxone. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3035 Questions
have lost some weight.was skipping meals for a long time because I take suboxone and it constipates me.was a smoker and drinker but quit both.have discomfort in my abdomen and loosing weight why?also no jaundice no blood in stool.
Posted Thu, 24 Oct 2013 in Digestion and Bowels
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Brief Answer:
Physical examination, blood tests, colonoscopy, ul

Detailed Answer:
Hi and thanks for the query,

It might be important to know if your appetite is recovered or not. Your diet also could have a important role to explain the weight loss, especially if its not balanced.

It is reassuring since you do not have any jaundice nor blood in stool. These could indirectly reduce the possibility of thinking of a tumor of the colon, gastrointestinal bleeding or a chronic liver disease. However, these conditions could still exist despite the absence of these symptoms.

I would first suggest a complete clinical review by your physician. blood tests for diabetes, a complete blood count to search for any abnormalities in the various blood cell components, a chest X XXXXXXX and abdominal ultrasound for any tumor and to evaluate the nature/structure of the liver and kidneys could be very helpful. Doing a colonoscopy to exclude any colon tumor could be important. This should however be guided by the fact that you either experience or not symptoms like chronic diarrhea or constipation.

The causes of the weight loss could simply be nutritional deficiencies, metabolic like diabetes, presence of a tumor like that of the bladder of a chest problem (a chest X XXXXXXX at the start would be helpful) or a chronic infection. It is important to test and rule out HIV infection. A stool examination and culture could also help identify any infection like Typhoid causing bacteria

A complete examination preferably by a gastroenterologist and guided tests shall go a long way to make a good diagnosis and orient the treatment. Thanks and kind regards. Hope this helps as I wish you good health. Do feel very free asking further questions if need be.

Bain LE, MD
Above answer was peer-reviewed by
Follow-up: Have abdomen discomfort, lost some weight. Was skipping meals due to constipation caused by Suboxone. Cause? 50 minutes later
yes I have a good appetite and now try to eat three times a day.i am constipated but due to the suboxone.the pressure will come and go.could it be diverticulitis?
Answered by Dr. Luchuo Engelbert Bain 13 minutes later
Brief Answer:
possible, but unlikely in this situation, rare

Detailed Answer:
Hi and thanks for the question,

Diverticulitis, when symptomatic is characterized by constipation or diarrhea, bloating in abdomen, abdominal pain on the left ,lower region of the abdomen mainly. Weight loss is not a commonly experienced manifestation of the condition. It would be unlikely for it to be symptomatic diverticultis. That not withstanding, to be sure, a colonoscopy is required. It is important to note that not everybody who has this condition presents with signs and symptoms of the condition.

I fibre XXXXXXX diet coupled with exercise, in case it is diverticulitis could help. BUt the clinical picture is not in favor of it, though in mild cases, it could rarely be diverticultis. Consulting a gastroenterologist to me still remains paramount.

Thanks and kind regards. Feel free asking more questions if need be.

Bain LE, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor